Alert archive / Georgia / Wind Advisories in 2008

Wind Advisory 7, NWS Charleston, SC

March 18, 20088 counties in Georgia; 5 counties in South Carolina

NWS Charleston, SC issued this wind advisory at Mar 18, 2008, 4:31 PM EDT for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Mar 19, 2008, 10:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 4:31 PM EDT (20:31 UTC)
In effect from
Mar 19, 2008, 10:00 AM EDT
Expired
Mar 19, 2008, 9:52 PM EDT
In force
12 hr
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 182031
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT TUE MAR 18 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-191015-
/O.NEW.KCHS.WI.Y.0007.080319T1400Z-080320T0400Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
431 PM EDT TUE MAR 18 2008

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT
EDT WEDNESDAY NIGHT. 

STRONG SOUTH WINDS WILL INCREASE TONIGHT THROUGH WEDNESDAY AHEAD
OF A STRONG COLD FRONT THAT WILL PUSH THROUGH THE AREA WEDNESDAY
NIGHT. BY MIDDAY WEDNESDAY...SOUTH WINDS WILL INCREASE TO 25 TO 35
MPH ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. THESE
ELEVATED WIND SPEEDS WILL PERSIST THROUGH EARLY WEDNESDAY EVENING
THEN GRADUALLY SUBSIDE AND SHIFT TO THE WEST BEHIND THE COLD FRONT
WEDNESDAY NIGHT.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND
OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.
WINDS ON SOME OF THE TALLER BRIDGES CAN BE EVEN STRONGER. THIS
INCLUDES...THE RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE JAMES B.
EDWARDS BRIDGE...THE BEN SAWYER BRIDGE...THE ISLE OF PALMS
CONNECTOR...THE AMOS NATHANIEL RODGERS BRIDGE...THE WOODS MEMORIAL
BRIDGE AND THE TALMADGE MEMORIAL BRIDGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$
5 follow-up statements
000 
WWUS72 KCHS 190236
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1036 PM EDT TUE MAR 18 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-191000-
/O.CON.KCHS.WI.Y.0007.080319T1400Z-080320T0400Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
1036 PM EDT TUE MAR 18 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT EDT WEDNESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
MIDNIGHT EDT WEDNESDAY NIGHT. 

STRONG SOUTH WINDS WILL INCREASE TONIGHT THROUGH WEDNESDAY AHEAD
OF A STRONG COLD FRONT THAT WILL PUSH THROUGH THE AREA WEDNESDAY
NIGHT. BY MIDDAY WEDNESDAY...WINDS WILL HAVE INCREASED TO 25 TO 35
MPH ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...WITH 
WIND GUSTS AS HIGH AS NEAR 40 MPH. 

WINDS ON SOME OF THE TALLER BRIDGES WILL BE EVEN STRONGER. THIS
INCLUDES BUT IS NOT LIMITED TO...THE RAVENEL BRIDGE...THE DON HOLT
BRIDGE...THE JAMES B. EDWARDS BRIDGE...THE BEN SAWYER BRIDGE...THE
ISLE OF PALMS CONNECTOR...THE AMOS NATHANIEL RODGERS BRIDGE...THE
WOODS MEMORIAL BRIDGE AND THE TALMADGE MEMORIAL BRIDGE.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 

THE STRONG WINDS WILL PERSIST THROUGH EARLY WEDNESDAY EVENING
THEN GRADUALLY SUBSIDE AND SHIFT TO THE WEST BEHIND THE COLD FRONT
WEDNESDAY NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$

33
000 
WWUS72 KCHS 190751
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
351 AM EDT WED MAR 19 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-191600-
/O.CON.KCHS.WI.Y.0007.080319T1400Z-080320T0400Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
351 AM EDT WED MAR 19 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH
CAROLINA.

STRONG SOUTH WINDS WILL INCREASE DURING THE MORNING HOURS AHEAD OF
A STRONG COLD FRONT APPROACHING FROM THE WEST. BY MIDDAY...
SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS AS HIGH
AS 40 MPH.

WINDS ON SOME OF THE TALLER BRIDGES WILL BE EVEN STRONGER. THIS
INCLUDES BUT IS NOT LIMITED TO...THE RAVENEL BRIDGE...THE DON
HOLT BRIDGE...THE JAMES B. EDWARDS BRIDGE...THE BEN SAWYER
BRIDGE...THE ISLE OF PALMS CONNECTOR...THE AMOS NATHANIEL RODGERS
BRIDGE...THE WOODS MEMORIAL BRIDGE AND THE TALMADGE MEMORIAL
BRIDGE.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

THE STRONG WINDS WILL PERSIST THROUGH THIS EVENING BEFORE TAPERING
OFF AFTER MIDNIGHT TONIGHT. 

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. 

$$

JRL
000 
WWUS72 KCHS 191512
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1112 AM EDT WED MAR 19 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-192100-
/O.CON.KCHS.WI.Y.0007.000000T0000Z-080320T0400Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
1112 AM EDT WED MAR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

STRONG SOUTH WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST. SUSTAINED WINDS OF 25 TO 35
MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 40 MPH.

WINDS ON SOME OF THE TALLER BRIDGES WILL BE EVEN STRONGER. THIS
INCLUDES BUT IS NOT LIMITED TO...THE RAVENEL BRIDGE...THE DON
HOLT BRIDGE...THE JAMES B. EDWARDS BRIDGE...THE BEN SAWYER
BRIDGE...THE ISLE OF PALMS CONNECTOR...THE AMOS NATHANIEL RODGERS
BRIDGE...THE WOODS MEMORIAL BRIDGE AND THE TALMADGE MEMORIAL
BRIDGE.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

THE STRONG WINDS WILL PERSIST THROUGH THIS EVENING BEFORE
TAPERING OFF AFTER MIDNIGHT TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

$$
000 
WWUS72 KCHS 191949
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EDT WED MAR 19 2008

SCZ045-200400-
/O.NEW.KCHS.LW.Y.0018.080320T0400Z-080320T2100Z/
/O.CON.KCHS.WI.Y.0007.000000T0000Z-080320T0400Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
349 PM EDT WED MAR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT
THURSDAY FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT
THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

STRONG SOUTH WINDS WILL WILL CONTINUE THIS AFTERNOON AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST. SUSTAINED WINDS OF 25 TO 35
MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 40 MPH.

WINDS ON SOME OF THE TALLER BRIDGES WILL BE EVEN STRONGER. THIS
INCLUDES BUT IS NOT LIMITED TO...THE RAVENEL BRIDGE...THE DON
HOLT BRIDGE...THE JAMES B. EDWARDS BRIDGE...THE BEN SAWYER
BRIDGE...THE ISLE OF PALMS CONNECTOR...THE AMOS NATHANIEL RODGERS
BRIDGE...THE WOODS MEMORIAL BRIDGE AND THE TALMADGE MEMORIAL
BRIDGE.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

THE STRONG WINDS WILL PERSIST THROUGH THIS EVENING BEFORE
TAPERING OFF AFTER MIDNIGHT TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH 5 PM
THURSDAY...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED TO NOAA
WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

$$

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-200400-
/O.CON.KCHS.WI.Y.0007.000000T0000Z-080320T0400Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
349 PM EDT WED MAR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

STRONG SOUTH WINDS WILL INCREASE THIS AFTERNOON AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST. SUSTAINED WINDS OF 25 TO
35 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 40 MPH.

WINDS ON SOME OF THE TALLER BRIDGES WILL BE EVEN STRONGER. THIS
INCLUDES BUT IS NOT LIMITED TO...THE RAVENEL BRIDGE...THE DON
HOLT BRIDGE...THE JAMES B. EDWARDS BRIDGE...THE BEN SAWYER
BRIDGE...THE ISLE OF PALMS CONNECTOR...THE AMOS NATHANIEL RODGERS
BRIDGE...THE WOODS MEMORIAL BRIDGE AND THE TALMADGE MEMORIAL
BRIDGE.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

THE STRONG WINDS WILL PERSIST THROUGH THIS EVENING BEFORE
TAPERING OFF AFTER MIDNIGHT TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

$$
000 
WWUS72 KCHS 200152
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
952 PM EDT WED MAR 19 2008

SCZ045-201000-
/O.CAN.KCHS.WI.Y.0007.000000T0000Z-080320T0400Z/
/O.EXT.KCHS.LW.Y.0018.080320T0200Z-080320T2100Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
952 PM EDT WED MAR 19 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THURSDAY FOR
LAKE MOULTRIE...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE WIND
ADVISORY. A LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT
THURSDAY.

ALTHOUGH WINDS ACROSS LAKE MOULTRIE WILL TEMPORARILY DROP OFF
EARLY TONIGHT...THEY WILL INCREASE AGAIN OVERNIGHT AS COOLER AIR
DEVELOPS IN WAKE OF THE COLD FRONT.

SOUTHWEST WINDS OF 15 TO 20 KNOTS THE FIRST PART OF TONIGHT WILL
BECOME NORTHWEST AROUND 20 KNOTS LATE TONIGHT...AND CONTINUE
AROUND 20 KNOTS THROUGH MUCH OF THE DAY THURSDAY. AS A RESULT...A
LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE THROUGH 5 PM
THURSDAY.

WAVES ACROSS THE LAKE WILL BE AS HIGH AS 2 FEET TONIGHT AND
THURSDAY.

IMPROVING CONDITIONS WILL DEVELOP LATE THURSDAY AND THURSDAY NIGHT
AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH 5 PM
THURSDAY...ESPECIALLY ON THE OPEN LAKE WATERS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

$$

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-200300-
/O.CAN.KCHS.WI.Y.0007.000000T0000Z-080320T0400Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
952 PM EDT WED MAR 19 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE WIND
ADVISORY FOR SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA.

THE RISK OF ANY SUSTAINED WINDS PAST 30 MPH HAS ENDED...THUS THE
WIND ADVISORY HAS BEEN CANCELED.

$$

33

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Mar 18, 4:06 PM EDT, 25 minutes earlier.

Area forecast discussion, Mar 18, 4:06 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT TUE MAR 18 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE NW ON WED AND MOVE
OFFSHORE LATE WED NIGHT. HIGH PRES IS EXPECTED TO RETURN THU INTO
SAT. ANOTHER STORM SYSTEM MAY APPROACH THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
HIGH PRESSURE WILL CONTINUE PUSHING OFFSHORE INTO THE ATLANTIC
TONIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE NW. BENIGN
CONDITIONS WILL PREVAIL OVERNIGHT WITH CLOUDS BREAKING UP OVER THE
AREA AFTER MIDNIGHT. HOWEVER...ONSHORE WINDS WILL SLOWLY BEGIN
INCREASING LATE AS THE GRADIENT TIGHTENS.

TEMPERATURES WILL DROP DOWN INTO THE MID 50S INLAND TO AROUND 60
NEAR THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A COLD FRONT WILL APPROACH THE AREA FROM THE NW ON WEDNESDAY.
MODELS ARE SLOW WITH THE FRONTAL PASSAGE PUSHING IT THROUGH LATE
WEDNESDAY NIGHT. MEANWHILE...HAVE SLOWED THE PRECIP DOWN TO START
LATER IN THE AFTERNOON IN THE WESTERN ZONES. MODELS ARE
INDICATING WEAK INSTABILITY ASSOCIATED WITH THE LOW PRESSURE
SYSTEM. MID-LEVEL LAPSE RATES ARE REMAINING AROUND 5-5.5C...LI/S
ARE BETWEEN 0 AND 2...AND 0-3KM CAPE VALUES ARE AROUND 100 J/KG.
DAY 2 CONVECTIVE OUTLOOK KEEPS US IN THE SLIGHT RISK WHICH STILL
LOOKS FEASIBLE AT THIS TIME. THE MAIN CONCERN WITH THE DEVELOPING
THUNDERSTORMS WILL BE DAMAGING WINDS AS A LOW LEVEL JET WILL
INCREASE TO 50 KNOTS OVER THE AREA. ALTHOUGH AN ISOLATED RISK OF
TORNADOES CAN NOT BE RULED OUT.

WINDS...STRONG PREFRONTAL WINDS...INCLUDING 925MB WINDS OF 40KT AND
850MB WINDS ARND 60 KT...MOVING OVER THE REGION WILL MAKE FOR STRONG
WINDS OVER THE AREA STARTING SHORTLY AFTER SUNRISE. FAVORABLE MIXING
PROFILES WILL MAKE FOR 20-25 KT WINDS AT THE SFC FOR THE LATE MRNG
THROUGH THE EARLY EVE HOURS. SLIGHTLY HIGHER WIND SPEEDS CAN BE
EXPECTED NEAR THE COAST...SO WITH 20-30 MPH WINDS EXPECTED ALL DAY
AND GUSTS REACHING NEAR 40 MPH A WIND ADVY HAS BEEN ISSUED FOR THE
ENTIRE AREA TMRW.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
SKIES WILL QUICKLY CLEAR OUT IN THE WAKE OF THE FRONT AS A RIDGE
OF HIGH PRESSURE BUILDS BACK INTO THE AREA THROUGH THE WEEKEND.
ANOTHER SYSTEM MAY APPROACH THE AREA BY LATE WEEKEND. MINIMUM
TEMPERATURES WILL BE IN THE LOW TO MID 40S WITH HIGHS IN THE UPPER
60S TO LOW 70S THROUGH THE WEEKEND AND COOLING DOWN BY EARLY WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
EXTENSIVE STRATOCU CLOUD SHIELD ACRS THE SE STATES WILL PERSIST
THROUGH LATE EVENING...THEN WEAK SUBSIDENCE OVERNIGHT AND SLIGHT
DECOUPLING MAY ALLOW FOR A FEW BREAKS IN THE BKN DECK...ESP AT
KCHS RATHER THAN KSAV. THE SCT LAYERS WILL LOWER TO BETWEEN
1500-2000 FT OVERNIGHT...AND WITH BETTER MOISTURE POOLING NEAR
KSAV THERE IS A GOOD CHANCE FOR A FEW PREDAWN HOURS OF MVFR CIGS.
KCHS LOOKS TO REMAIN VFR THROUGHOUT THE OVERNIGHT HOURS. AFTER
SUNRISE...MULTIPLE SCT LAYERS LOOK TO DEVELOP AHEAD OF THE CDFNT
DUE FOR LATER WED EVE. PRECIP LOOKS TO HOLD OFF UNTIL AFTER 18Z
WED SO HAVE NOT INCLUDED ANY PRECIP WITH THE MOST RECENT TAF SET.

THE MAIN CONCERN THROUGHOUT THE 18/18Z TAFS WILL BE THE WINDS.
CURRENT WIND SPEEDS ARE ARND 15 KT AT BOTH SITES. WITH LESSER
MIXING TNGT...SPEEDS WILL DROP OFF TO ARND 10 KT. HOWEVER...A
STRONG LLJ WILL APPROACH THE AREA BY EARLY MRNG WED AND BRING 40
KT WIND SPEEDS AS LOW AS 2 KFT. THUS...WITH SFC WIND SPEED ARND 10
KT...HAVE INCLUDED A LLWS GROUPING AT BOTH SITES LATE TNGT THROUGH
SUNRISE. AFTER SUNRISE...EFFICIENT MIXING WILL ALLOW FOR SFC
SUSTAINED SPEEDS TO EXCEED 15 KT BY LATE MRNG WITH GUSTS REACHING
25 KT. LOOK FOR SUSTAINED SPEEDS TO APPROACH 20 KT BY MID AFTN
WED.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS DUE TO
SHWRS/TSTMS EXPECTED LATE WED INTO WED NIGHT AS A COLD FRONT
APPROACHES AND MOVES THROUGH THE AREA. VFR CONDS WILL RETURN THU-
SAT.

&&

.MARINE...
AS HIGH PRES CENTERED OFF THE JERSEY SHORE PUSHES FURTHER INTO THE
ATLC...A WEAK COASTAL TROF OFF THE CAROLINA COAST WILL GRADUALLY
MOVE EAST AS WELL. THIS WILL ALLOW FOR A SLIGHT WEAKENING IN WIND
SPEEDS THROUGH THIS EVE. HOWEVER...AS A CDFNT APPROACHES FROM THE W
AND STRONG PREFRONTAL JETTING MOVES TWD THE COAST...WIND SPEEDS WILL
QUICKLY INCRS ACRS THE COASTAL WATERS. WIND SPEEDS WILL EXCEED 20 KT
FOR ALL MARINE ZONES BY DAYBREAK TMRW MRNG AND WILL LIKELY REACH 25
KT BY LATE MRNG. BOTH MMG AND MRP GUIDANCE DICTATE 25-30 KT
SUSTAINED WIND SPEEDS AT AREA BUOYS...WHICH GIVES RISE TO POSSIBLE
GALES BEYOND 20 NM OF SHORE. AM QUITE CONFIDENT THAT GUSTS TO GALE
FORCE WILL BE EXPERIENCED OVER THE OUTER GA WATERS TMRW...SO HAVE
UPGRADED THE GALE WATCH TO A WRNG FOR MIDDAY TMRW THROUGH TMRW EVE.
THE OTHER CONCERN FOR GALES IS THE FAR NE PORTION OF THE NEARSHORE
SC WATERS. GIVEN THE LONGER S TO SW FETCH OF WINDS ALONG THAT ZONE
AND GOOD MIXING IN THE AFTN...CONFIDENCE IS GROWING THAT GALES WILL
BE EXPERIENCED BUT NOT QUITE ENOUGH TO ISSUE A GALE WRNG SO WILL
HOIST A GALE WATCH FOR TMRW AFTN WITH A SCA HEADLINE AHEAD OF IT FOR
TNGT INTO TMRW. THE REMAINING MARINE ZONES...INCLUDING CHAS
HARBOR...WILL CONTINUE TO HAVE SCA HEADLINES.

SEAS WILL ALSO RISE IN CONJUNCTION WITH THE WIND SPEEDS DUE TO A
STRONG SLY FETCH. SEAS MAY REACH 9-10 FT IN THE NRN SC
WATERS...DROPPING TO ABOUT 6-8 FT IN THE SRN NEARSHORE GA WATERS
WHILE THE OUTER GA WATERS ALSO REACH UP TO 10 FT. WITH THE STRONG
SLY WINDS ANTICIPATED AT THE TIME OF THESE HIGH SEAS...THERE IS THE
CHANCE THAT BREAKERS IN THE NRN SC WATERS MAY REACH 4-5 FT AND MINOR
TO MODERATE BEACH EROSION IS POSSIBLE. ALSO COMPLICATING MATTERS IS
THAT THE CYCLE IS APPROACHING A FULL MOON. WITH THE FULL MOON AND
UPSTREAM BUOYS SHOWING GROWING SWELLS...LOCAL RIP CURRENT WORKSHEET
PRODUCES A HIGH RISK OF RIP CURRENTS TMRW.

ONCE THE FRONT PUSHES OFFSHORE LATE TMRW EVE...WINDS WILL SHIFT TO
W-NW AND THE GRADIENT WILL RELAX SO CONDITIONS BOTH AT THE BEACHES
AND IN THE COASTAL WATERS WILL STEADILY IMPROVE. HIGH PRESSURE WILL
FOLLOW THE FRONT AND SLOWLY SLIDE OVER THE COASTAL WATERS LATE THU
THROUGH SAT...MAKING FOR TRANQUIL CONDS FOR THE END OF THIS WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY FROM 10 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY
     NIGHT FOR GAZ087-088-099>101-114>119-137>141.
SC...WIND ADVISORY FROM 10 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY
     NIGHT FOR SCZ040-042>045-047>051.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT
     THURSDAY FOR AMZ352.
     GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
     NIGHT FOR AMZ350.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM EDT
     WEDNESDAY FOR AMZ350.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 4 AM EDT
     THURSDAY FOR AMZ354.
     GALE WARNING UNTIL 5 AM EDT THURSDAY FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 6 AM EDT THURSDAY
     FOR AMZ330.

&&
Hazardous weather outlook, Mar 18, 4:09 AM EDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
409 AM EDT TUE MAR 18 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-190900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
409 AM EDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS...A BAND OF SHOWERS WITH A FEW THUNDERSTORMS
WILL PRECEDE A COLD FRONT THROUGH THE REGION LATE WEDNESDAY AND
WEDNESDAY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH
DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN HAZARDS.

STRONG WINDS...AHEAD OF AN APPROACHING COLD FRONT...SOUTH WINDS
MAY BECOME STRONG AND GUSTY WEDNESDAY. A WIND ADVISORY MAY
EVENTUALLY MAY BE REQUIRED FOR PART OR ALL OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-190900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
409 AM EDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS...A BAND OF SHOWERS AND THUNDERSTORMS
WILL PRECEDE A COLD FRONT THROUGH THE REGION LATE WEDNESDAY
AND WEDNESDAY EVENING. A FEW OF THESE STORMS COULD BE SEVERE
WITH WINDS IN EXCESS OF 50 KNOTS.

GALES...AHEAD OF AN APPROACHING COLD FRONT...STRONG SOUTH WINDS
WILL IMPACT THE WATERS WEDNESDAY INTO WEDNESDAY NIGHT. BRIEF
GALE FORCE WINDS...MAINLY IN GUSTS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-190900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
409 AM EDT TUE MAR 18 2008

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SEVERE THUNDERSTORMS...A BAND OF SHOWERS AND THUNDERSTORMS
WILL PRECEDE A COLD FRONT THROUGH THE REGION LATE WEDNESDAY
AND WEDNESDAY EVENING. A FEW OF THESE STORMS COULD BE SEVERE
WITH WINDS IN EXCESS OF 50 KNOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-190900-
BERKELEY-
409 AM EDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS...A BAND OF SHOWERS AND THUNDERSTORMS
WILL PRECEDE A COLD FRONT THROUGH THE REGION LATE WEDNESDAY
AND WEDNESDAY EVENING. A FEW OF THESE STORMS COULD BECOME
SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN
HAZARDS.

STRONG WINDS...AHEAD OF AN APPROACHING COLD FRONT...SOUTH WINDS
WILL BECOME STRONG AND GUSTY WEDNESDAY. A WIND ADVISORY OR A LAKE
WIND ADVISORY MAY EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:45 PM EDTCoastal Flood StatementCHS11 hr

Nearby

Wind Advisories in Georgia, 2008Wind Advisories in South Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.